Alert archive / California / Frost Advisories in 2026
Frost Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 5, 2026, 3:17 PM PST for Mendocino County, California. It took effect at Mar 6, 2026, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2026, 3:17 PM PST (23:17 UTC)
- In effect from
- Mar 6, 2026, 12:00 AM PST
- Expired
- Mar 6, 2026, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS76 KEKA 052317 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 317 PM PST Thu Mar 5 2026 CAZ110-111-060730- /O.NEW.KEKA.FR.Y.0002.260306T0800Z-260306T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Covelo, Willits, Laytonville, and Potter Valley 317 PM PST Thu Mar 5 2026 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
2 follow-up statements
755 WWUS76 KEKA 060821 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1221 AM PST Fri Mar 6 2026 CAZ110-111-061700- /O.CON.KEKA.FR.Y.0002.000000T0000Z-260306T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Willits, Covelo, Potter Valley, and Laytonville 1221 AM PST Fri Mar 6 2026 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
468 WWUS76 KEKA 061709 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 909 AM PST Fri Mar 6 2026 CAZ110-111-061815- /O.EXP.KEKA.FR.Y.0002.000000T0000Z-260306T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Laytonville, Potter Valley, Covelo, and Willits 909 AM PST Fri Mar 6 2026 ...FROST ADVISORY HAS EXPIRED... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 5, 3:07 PM PST, 10 minutes earlier.
Area forecast discussion, Mar 5, 3:07 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
307 PM PST Thu Mar 5 2026
.SYNOPSIS...Gusty north wind will persist through through the
evening. Conditions will continue to gradually warm and dry into the
weekend.
&&
.DISCUSSION...Dryer conditions have built in today under
generally scattered skies. Gusty north wind near shore withs gusts
up to near 30 kts have kept conditions cool along shore and have
helped push more moist marine air far inland, though RH has still
been able to fall below 30% with increased interior temperatures.
Reactively dry air and clear skies will again bring frost conditions
tonight to interior valleys withs lows near freezing.
A lobe of high pressure will gradually continue to build over the
area through the end of the week. This will bringing generally clear
skies and steadily warming conditions, especially for the interior.
Highs will likely crest near their highest of the spring so far.
Most interior valleys will see highs in the mid 70s with a 15%
chance of some highs over 80 in Lake and southern Mendocino Counties.
For the coast, conditions will dry through the week. High pressure
will encourage a weak marine layer to form each night, but
increasingly strong north winds during the day will encourage quick
clearing each afternoon. Gusty north winds pushing close to shore
will most likely bring some gusts close to 20 kts each afternoon
near shore and locally higher gusts on ridges. There is high
confidence that slightly cooler temperatures will return by early
next week as high pressure weakens, but there is little chance of
wetting rain until late next week at least when about 20% of
ensemble models show a weak trough crossing the area. /JHW
&&
.AVIATION...VFR conditions are being observed across
the area and are likely to continue at the terminals for the next 24
hours. Gusty northerly winds of up to 20 to 30 kts are likely this
afternoon and evening. Surface winds will ease overnight but are
likely to remain strong aloft overnight. This will bring a low level
wind shear threat to the area, particularly around the King Range
and in Lake County. Easterly surface winds are expected to keep
skies clear and conditions VFR overnight outside the sheltered river
valleys. JB
&&
.MARINE...Strong northerly winds with gale force gusts are likely
for much of the waters today. The strongest winds will be south of
Cape Mendocino. Seas build to 10 to 14 ft overnight with the sea
state being a combination of a mid period northwest swell and steep
northerly wind waves. Winds may drop below gale force tonight but
gales likely return, at least for the outer waters, Friday
afternoon. Winds pull away from the coast Saturday, but gale force
gusts are still likely in the outer waters lighter winds peaking at
15 to 20 kts nearshore. Steep seas of 5 to 8 ft will still persist
in the inner waters, however. Winds strengthen again Sunday and
Monday, with widespread gales possible again. Seas will also build
again to 10 to 14 ft by Sunday night. A break in the winds is
possible by mid next week. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 3 AM PST Friday for PZZ450.
Gale Warning until 10 PM PST Friday for PZZ455.
Gale Warning until 3 AM PST Saturday for PZZ470.
Gale Warning until 11 AM PST Sunday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Frost Advisories in California, 2026Every frost advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.